Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Switched to welbutrin Xl from paxcil, have noticed weight gain. What could be wrong?

Jun 2013
User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 2219 Questions
Hi i took paxcil for yrs then i gained 40lbs,, so i stopped taking that an went on the generic wellbutrin xl.. The first coule of years i had been loosing alot of weight!! After of 5yrs of taking the med does it become muune to yojr body?? Just wondering cuz now i have gained 25lbs since sept. i think its totally wrong to gain that much!! I count calories ike crazy andexcersice daily?? what is wrong with my body? Do i have an XXXXXXX issue thats not right pushing on my stomach,where its to the point that i cant even breath. its crazy how i can stand their lookin l. Mean while while im dealing with all this weight stuff, maybe you could give me some advise your a your girl ti start gaining rapid weight out of know where. its gross i can almost feel my skin streatching. and i was totally fit a yr. ago an my doc didnt know what to tell me
Posted Fri, 14 Jun 2013 in Mental Health
Answered by Dr. Sushil Kumar Sompur 12 hours later
Hi there ~

I understand your concerns. It is not unusual to have insomnia when you are suffering from anxiety and depression for a long time. The feeling of the future being uncertain and losing control can be very unnerving for some people and unfortunately it has been so for you. Poor concentration and anhedonia or loss of enjoyment are parts of this illness. Low self esteem is also a part of depression. This probably helped get your anxiety levels up quite a bit. Unfortunately, your anxiety is causing you to focus on the negative aspect of the problems you are having to face and feel like you have the disease itself. The overwhelming feeling of feeling frustrated, helpless and hopeless along with lack of interest known as anhedonia and feeling bad or depressed with difficulties in appetite and sleep is a symptom cluster of depression. You also have nihilism which actually clinches the diagnosis. I feel like you may benefit from antidepressants and anti anxiety medications. You will benefit from consulting a psychiatrist to help relieve you of all these symptoms. Although wellbutrin has stopped working for your you may have some room to go up higher on the medication or have your psychiatrist add and adjuvant medication so that it helps. I believe there is nothing wrong with your body. I also believe that keeping a daily routine, avoiding the precipitating agent and also doing regular exercise like yoga and pranayama are going to be extremely helpful. Sometimes psychoeducation about the condition is also helpful. I hope your visit with a psychiatrist will help you get on antidepressant medications that will relieve your anxiety. I hope this helps.

I hope and wish you the very best. I hope this helped relieve your anxiety and get your out of your shell, and am glad you are writing on this forum. Let me know if you have other questions.

Take care and have a lovely day!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor